MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 6

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 6
Model Number 520-01-006
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason of this revision surgery was reported as an infection.The previous surgery to alleviate the infection and this surgery occurred over 3.9 months apart.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.This investigation was received and has been identified as the second stage of a two stage process to alleviate a patient infection.This process consists of the removal of implants that are present in the infected joint, building a spacer to fill the joint and coating the spacer with antibiotics which is then implanted into the affected joint.The first stage surgery was performed.Upon the surgeon's determination that the infection is under control and the tissue is normalized the antibiotic construct is removed and new components are implanted.There was no new information from the previous surgery regarding cultures identified in the infection, severity of the infection or any patient activities, accidents, or medical contraindications that may have contributed to the previous infection.
 
Event or Problem Description
Third revision surgery: this patient has been revised three different occasions since his original date of surgery.The original surgery was an reverse shoulder prosthesis and needed to be revised.Patient was revised nearly a year and a half later.All reverse shoulder prosthesis components were removed and hemi cement coated spacer was placed to combat infection, all components are being removed and replaced with standard reverse shoulder prosthesis components.

Brand Name
TURON SHOULDER
Common Device Name
TURON PRIMARY HUMERAL STEM, SZ 6
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9010363
Report Number1644408-2019-00860
Device Sequence Number2254823
Product Code KWS
UDI-Device Identifier00888912144896
UDI-Public(01)00888912144896
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number520-01-006
Device Catalogue Number520-01-006
Device Lot Number533G1042
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR
Patient Weight150